MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286
Medical Device Problem Code Application Program Version or Upgrade Problem (2881)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that system monitor was showing message on screen previous software upgrade was incomplete insert software card in memory slot and touch screen to continue.Turn monitors off, unplugged from power module.The system monitor was turned off and unplugged from power module.Then, it was plugged back into power module and powered back on.It was advised to remove the system monitor from service.
 
Additional Manufacturer Narrative
Section d4: expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Section h8: corrected.Manufacturer's investigation conclusion: the reported event of a software upgrade issue was unable to be confirmed.The system monitor (serial number: (b)(6)) was not returned for analysis and no images were submitted for review.Multiple good faith efforts were sent asking if the system monitor was rebooted, and if the issue was resolved.To date, no response has been provided.A root cause for the reported event was unable to be conclusively determined through this investigation.The device history records were reviewed, and the records revealed the heartmate system monitor (serial number: (b)(6)) was manufactured in accordance with manufacturing and qa specifications.Setup and use of the system monitor with the heartmate power module are documented in the heartmate power module instructions for use (ifu) section titled ¿setting up the system monitor for use with the power module¿.Handling precautions when the system monitor is mounted on the power module are documented in the power module ifu.Per the power module ifu (section 9.0 ¿routine maintenance¿), users are instructed to regularly inspect the equipment for damaged pins and connectors, including the system monitor, and to obtain replacements if necessary.Per the power module ifu, if the system monitor does not function properly, contact the company's technical service department.Heartmate 3 instructions for use section 4 - ¿system monitor¿ explains how to properly interpret and troubleshoot system monitor error messages.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20193468
Report Number2916596-2024-05879
Device Sequence Number6815292
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown